| Catalog Number |
155402165 |
| Medical Device Problem Code |
Biocompatibility (2886)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Pain (1994); Swelling (2091); Tissue Damage (2104); Test Result (2695)
| Date of Event |
09/20/2011
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
New etq record created in order to update etq (legacy system) complaint number (b)(4).Reason for original complaint.-patient was revised due to infection.Doi: 2005 - dor: (b)(6) 2011 (right hip).Update 11/7/2012- litigation papers received.In addition to infection, it is now alleged that the patient suffers from pain and elevated levels of cobalt chromium.The mdr decision has been reversed and initial emdrs created.Update 3/27/2013- pfs received from legal.The correct doi and dor were provided.There is no new additional information that would affect the investigation.Doi: (b)(6) 2005- dor: (b)(6) 2011, (spacer), dor: (b)(6) 2011, (right hip).Update: 8/20/13 - additional litigation papers received.In addition to what was previously reported, it is now alleged that the patient suffers from swelling and metallosis.Litigation also alleges that patient had purulent material in the hip, as well as a large abscess.The hole eliminator and acetabular cup should have been reported when litigation was originally received, however, there was an oversight.The hole eliminator and cup are now being reported.Update ad 12 jun 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets record.In addition to what were previously alleged, ppf alleges pseudotumor and metal wear.Added date of birth, lawyer, facility name, revision hospital, udi, expiration date of head and liner, stem on impacted products due to alleged infection and updated patient identifier and product details of cup.Corrected event date.Doi: (b)(6) 2005 - dor: (b)(6) 2011, (right hip).
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination.Based on the inability to find any additional related reports against the provided product code/lot code combination it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.The reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction (b)(4) appendix a.Without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.The device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history lot : null.Device history batch : null.Device history review : null.